Thunderstorm Wind, Aroostook
- When
- June 29, 10:50 PM EST
- Where
- Aroostook County, Limestone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 46.917, -67.817
Trees were blown over onto powerlines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Trees were blown over onto powerlines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 29, 9:13 PM EST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
1013 PM EDT THU JUN 29 2006
.SYNOPSIS...A COLD FRONT WILL SLOWLY APPROACH THE REGION FROM THE
WEST TONIGHT AND CROSS THE STATE FRIDAY WITH SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE WILL BUILD ACROSS THE REGION SATURDAY
AND MOVE EAST OF THE REGION SATURDAY NIGHT. LOW PRESSURE WILL
CROSS NORTHERN MAINE ON SUNDAY WITH ANOTHER ROUND OF SHOWERS.
&&
.SHORT TERM /REST OF TONIGHT/...
DENSE FOG HAS FORMED ACROSS OUR COASTAL DOWNEAST ZONES THIS EVENING.
DONT SEE MUCH OF A CHANGE IN VSBY STRUCTURE UNTIL LATE NIGHT SHWRS
AND TSTMS ARRIVE. AS A RESULT FREQUENT VSBYS 1/4 MILE OR LESS CAN BE
EXPECTED. WE WILL RUN DENSE FOG ADVISORY UNTIL 4 AM...THINKING THAT
SHWRS WILL MIX THINGS IN THE LATE WEE HOURS FRIDAY.
OTHERWISE WATER VAPOR SHOWING SLUG OF TROPICAL MOISTURE CONNECTION
AIMED AT NEW ENGLAND TNGT. WITH POTENT S/W APPROACHING...AND
TENDENCY FOR THESE TROPICAL REGIMES TO HAVE NIGHT-TIME FLAIR-UPS...
WE WILL CONTINUE WITH HIGH POPS AND LOCALLY HEAVY RAIN MENTION.
&&
.PREVIOUS DISCUSSION...
SHORT TERM /TONIGHT THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS ACROSS NORTHWEST MAINE WILL CONTINUE TO
MOVE NORTHEAST THIS EVENING AS ASSOCIATED SHORTWAVE TROUGH MOVES
SOUTH TO NORTH ACROSS THE STATE. EXPECT MOST OF THE ACTIVITY WILL
REMAIN OVER NORTHWEST MAINE THIS EVENING. WITH MOIST WARM UPPER
PROFILE AND UPPER LEVELS WINDS UNDER 40 KTS DO NOT EXPECT MUCH IN
THE WAY OF SEVERE WEATHER THIS EVENING. HOWEVER SOME AREAS COULD
RECEIVE HEAVY DOWNPOURS WITH DEEP MOISTURE OVER THE REGION.
UPPER TROUGH TO OUR WEST CONTINUES TO MOVE SLOWLY EAST AND WILL
CROSS THE STATE FRIDAY. WITH TROPICAL FEED OF DEEP MOISTURE IN
ADVANCE OF THIS TROUGH...EXPECT SHOWERS AND THUNDERSTORMS TO
DEVELOP LATER TONIGHT AND CONTINUE ACROSS THE FORECAST AREA ON
FRIDAY. AGAIN...WITH MOIST WARM PROFILE DO NOT ANTICIPATE SEVERE
WEATHER ON FRIDAY. ALSO EXPECTING ALOT MORE CLOUDS TOMORROW SO
LOWER LEVELS WILL NOT BE ABLE TO DESTABILIZE LIKE TODAY. AGAIN
WITH DEEP MOISTURE IN PLACE SOME LOCATIONS MAY SEE 1 TO 2 INCHES
OF RAIN IN HEAVIER SHOWERS AND THUNDERSTORMS.
AS UPPER TROUGH AND ASSOCIATED COLD FRONT MOVES EAST OF THE REGION
FRIDAY NIGHT...IMPROVING CONDITIONS FROM WEST TO EAST AS HIGH
PRESSURE RIDGE BUILDS ACROSS THE STATE. MODELS CONTINUE TO
INDICATE STRONG IMPULSE TO MOVE JUST NORTH OF THE STATE SATURDAY
AROUND MIDDAY. THIS MAY PRODUCE AN INCREASE IN CLOUDS AND A
SLIGHT CHANCE OF A SHOWER OVER NORTHERN MAINE IN THE AFTERNOON.
HIGH PRESSURE TO QUICKLY BUILD OVER THE STATE SATURDAY EVENING BUT
CLOUDS ON THE INCREASE LATE SATURDAY NIGHT AS LOW PRESSURE
APPROACHES FROM THE WEST.
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AN UPPER LEVEL DISTURBANCE WILL BE MOVING EAST AWAY FROM THE
FORECAST AREA EARLY SATURDAY NIGHT. ANOTHER SHORT WAVE IN THE
WESTERLY FLOW ALOFT WILL APPROACH FROM THE WEST SATURDAY NIGHT
AND EARLY SUNDAY AND THEN MOVE ACROSS THE FORECAST AREA LATER
SUNDAY INTO SUNDAY NIGHT. WENT WITH LIKELY POPS ACROSS THE NORTH
FOR SUNDAY AFTERNOON BASED ON THE CONSENSUS OF THE NAM WRF/GFS
WITH CHANCE POPS ACROSS THE REMAINDER OF THE FORECAST AREA. THE
SHORT WAVE WILL THEN MOVE EAST OF THE REGION SUNDAY EVENING THUS
WILL INDICATE DECREASING POPS OVERNIGHT SUNDAY.
SOME WEAK RIDGING WILL BRING A BRIEF BREAK LATER SUNDAY NIGHT
AND INTO MONDAY BEFORE MORE WEAK DISTURBANCES MOVING ACROSS THE
REGION BRING THE CHANCE FOR MORE SHOWERS THROUGH MID WEEK.
AVIATION...
ONSHORE FLOW WILL CONTINUE TO CREATE IFR CEILING AT KBGR NEXT 24 HOURS.
NORTHERN SITES WILL REMAIN VFR THIS EVENING BUT CONDITIONS WILL
LOWER TO MVFR LATER TONIGHT AS UPPER TROUGH APPROACHES FROM THE
WEST WITH SHOWERS AND POSSIBLE THUNDERSTORMS.
MARINE...
INITIALIZED WIND GRIDS WITH THE GFS. WINDS TO REMAIN BELOW 15 KT
THROUGH SATURDAY NIGHT. WNAWAVE VERIFY ALMOST 2 FT ABOVE OBS TODAY
SO WILL CONTINUE TO GO BELOW WNAWAVE FOR SEAS. WILL KEEP SCA FOR
SEAS GOING BUT EXPECT SEAS TO GO NO HIGHER THAN 5 FT MOSTLY IN A
SOUTHERLY SWELL.
LONG TERM: WINDS/SEAS MAY APPROACH MARGINAL SCA
LEVELS DURING SUNDAY OTHERWISE NO HEADLINES ARE EXPECTED.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...DENSE FOG ADVISORY FOR MEZ029-030 UNTIL 4 AM FRIDAY.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ050 UNTIL 7 PM
FRIDAY.
&&
UPDATE...STUREY
SHORT TERM/MARINE...FOSTER
LONG TERM/MARINE...DUDA
AVIATION...FOSTERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1000 PM EDT THU JUN 29 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-300900- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1000 PM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TONIGHT. ANY OF THE THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND TORRENTIAL RAIN. ADDITIONALLY DENSE FOG WILL BE THE RULE ACROSS DOWNEAST COASTAL AND IMMEDIATE INTERIOR SECTIONS TONIGHT. VISIBILITIES AT TIMES WILL BE REDUCED TO UNDER ONE HALF MILE. A DENSE FOG ADVISORY HAS BEEN ISSUED FOR DOWNEAST COASTAL MAINE UNTIL 4 AM EDT FRIDAY. PLEASE SEE THE PRODUCT / PWMNPWCAR / FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS OUR REGION AGAIN FRIDAY. ANY OF THE THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND TORRENTIAL RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT GUSTY WINDS...HEAVY RAIN OR HAIL. STUREY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 616 PM EDT THU JUN 29 2006 MEZ003-004-292300- NORTHERN PISCATAQUIS-NORTHERN SOMERSET- 616 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND PISCATAQUIS COUNTY THROUGH 700 PM EDT... AT 616 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF CAUCOMGOMOC LAKE...OR ABOUT 33 MILES NORTHWEST OF RIPOGENUS...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND CAUCOMGOMOC LAKE...CHAMBERLAIN LAKE...TAMWAY AND CHURCHILL DAM THROUGH 700 PM EDT. WIND GUSTS TO 35 MPH WITH TORRENTIAL RAIN OF ONE HALF TO ONE INCH IN AN HOUR CAN BE EXPECTED. THE TORRENTIAL RAIN MAY CAUSE FLOODING OF ROADWAYS AND LOW LYING AREAS. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 708 PM EDT THU JUN 29 2006 MEZ001-002-004-005-010-300015- CENTRAL PISCATAQUIS-NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-NORTHERN PISCATAQUIS-NORTHWEST AROOSTOOK- 708 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORMS WILL IMPACT AROOSTOOK COUNTY...PISCATAQUIS COUNTY AND PENOBSCOT COUNTY THROUGH 815 PM EDT... AT 708 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES EAST OF CHAMBERLAIN LAKE...OR ABOUT 22 MILES NORTHWEST OF BAXTER ST PARK...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND TELOS LAKE...TAMWAY...CHAMBERLAIN LAKE... CHURCHILL DAM...MOOSEHORN CROSSING...RUSSEL CROSSING AND OXBOW THROUGH 815 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...TORRENTIAL RAIN...WIND GUSTS OF 35 TO 45 MPH...AND DANGEROUS LIGHTNING STRIKES CAN BE EXPECTED. STUREY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 807 PM EDT THU JUN 29 2006 MEZ029-030-300315- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 807 PM EDT THU JUN 29 2006 ...DENSE FOG ACROSS PARTS OF THE DOWNEAST SHORELINE... AREAS OF DENSE FOG WILL RESTRICT VISIBILITIES TO UNDER ONE MILE ACROSS THE DOWNEAST COASTLINE FROM ACADIA NATIONAL PARK UP THROUGH CUTLER. VISIBILITIES AT TIMES MAY BE ONE HALF MILE OR LESS. MOTORISTS TRAVELING TONIGHT NEAR THE OCEAN...OR JUST INLAND... SHOULD BE ALERT TO REDUCED VISIBILITIES. ALLOW EXTRA TIME TO REACH YOUR DESTINATIONS. STUREY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 818 PM EDT THU JUN 29 2006 MEZ001>006-300215- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 818 PM EDT THU JUN 29 2006 ...THUNDERSTORMS ROAMING ACROSS THE REGION... CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO IMPACT PARTS OF NORTHERN MAINE...ROUGHLY ALONG AND NORTH OF A KOKADJO TO BRIDGE WATER LINE... THROUGH 10 PM EDT. THE AREA OF GREATEST CONCERN IN OVER NORTHERN AROOSTOOK COUNTY...NORTHERN SOMERSET COUNTY AND NORTHERN PISCATAQUIS COUNTY. THE STRONGER STORMS CAN PRODUCE ONE HALF INCH HAIL...WIND GUSTS OF 35 TO 45 MPH...TORRENTIAL DOWNPOURS AND DANGEROUS LIGHTNING STRIKES. BRIEF BUT TORRENTIAL RAINS MAY CAUSE SOME QUICK FLOODING OF ROADS AND LOW LYING AREAS. IF THREATENING WEATHER APPROACHES YOUR REGION...SEEK SAFE SHELTER. STUREY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 927 PM EDT THU JUN 29 2006 MEZ002-300230- NORTHEAST AROOSTOOK- 927 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORMS WILL IMPACT AROOSTOOK COUNTY THROUGH 1030 PM EDT... AT 927 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF WOODLAND...OR ABOUT 4 MILES NORTHWEST OF CARIBOU...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WOODLAND...WASHBURN... PERHAM...NEW SWEDEN...CARIBOU...LORING...LIMESTONE AND HAMLIN THROUGH 1030 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH AND TORRENTIAL RAIN CAN BE EXPECTED. IF THREATENING WEATHER APPROACHES SEEK SAFE SHELTER IMMEDIATELY. STUREY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1042 PM EDT THU JUN 29 2006 MEZ001-002-005-300345- NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-NORTHWEST AROOSTOOK- 1042 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORMS WILL IMPACT AROOSTOOK COUNTY AND PENOBSCOT COUNTY THROUGH 1145 PM EDT... AT 1042 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHWEST OF PORTAGE...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SQUA PAN...RUSSEL CROSSING...ASHLAND...PORTAGE...WINTERVILLE...MAPLETON...WASHBURN... PERHAM...WOODLAND AND NEW SWEDEN THROUGH 1145 PM EDT. SMALL HAIL...TORRENTIAL DOWNPOURS...WIND GUSTS TO 35 MPH AND DANGEROUS LIGHTNING CAN BE EXPECTED. IF THREATENING WEATHER APPROACHES...SEEK SAFE SHELTER IMMEDIATELY. STUREY
The Caribou radar (KCBW), 98 km away, was scanning. The volume nearest the first event began at 03:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517524.